Alert archive / Texas / Wind Advisories in 2020
Wind Advisory 20, NWS Lubbock, TX
NWS Lubbock, TX issued this wind advisory at Dec 13, 2020, 3:19 AM CST for 8 counties in Texas. It took effect at Dec 13, 2020, 9:00 AM CST. It was in force for 3 hr.
The area
The counties it named.
The facts
- Issued
- Dec 13, 2020, 3:19 AM CST (09:19 UTC)
- In effect from
- Dec 13, 2020, 9:00 AM CST
- Expired
- Dec 13, 2020, 12:10 PM CST
- In force
- 3 hr
- Issued by
- NWS Lubbock, TX
Counties Bailey County, TX, Castro County, TX, Cochran County, TX, Hockley County, TX, Lamb County, TX, Parmer County, TX, Terry County, TX, Yoakum County, TX
The radar
The Lubbock radar (KLBB), 73 km from the middle of the area, began a volume at 09:19 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Amarillo Airport, TX (KAMA), launched 00:00Z, 9.3 hours before the alert went out and 173 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1501 m above ground
- 0-6 km bulk shear
- 64 kt
- 0-1 km storm-relative helicity
- 247 m²/s²
- 0-3 km storm-relative helicity
- 309 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
553 WWUS74 KLUB 130919 NPWLUB URGENT - WEATHER MESSAGE National Weather Service Lubbock TX 319 AM CST Sun Dec 13 2020 TXZ021-022-027-028-033-034-039-040-132100- /O.NEW.KLUB.WI.Y.0020.201213T1500Z-201213T2100Z/ Parmer-Castro-Bailey-Lamb-Cochran-Hockley-Yoakum-Terry- Including the cities of Friona, Bovina, Farwell, Dimmitt, Hart, Muleshoe, Littlefield, Amherst, Olton, Morton, Whiteface, Levelland, Sundown, Denver City, Plains, Brownfield, Meadow, and Wellman 319 AM CST Sun Dec 13 2020 ...WIND ADVISORY IN EFFECT FROM 9 AM THIS MORNING TO 3 PM CST THIS AFTERNOON... * WHAT...North winds 25 to 35 mph with gusts up to 40 mph expected. * WHERE...Parmer, Castro, Bailey, Lamb, Cochran, Hockley, Yoakum and Terry Counties. * WHEN...From 9 AM this morning to 3 PM CST this afternoon. * IMPACTS...Gusty winds could blow around unsecured objects. A few power outages are possible. PRECAUTIONARY/PREPAREDNESS ACTIONS... Use extra caution when driving, especially if operating a high profile vehicle. Secure outdoor objects. && $$
1 follow-up statement
006 WWUS74 KLUB 131810 NPWLUB URGENT - WEATHER MESSAGE National Weather Service Lubbock TX 1210 PM CST Sun Dec 13 2020 TXZ021-022-027-028-033-034-039-040-131915- /O.CAN.KLUB.WI.Y.0020.000000T0000Z-201213T2100Z/ Parmer-Castro-Bailey-Lamb-Cochran-Hockley-Yoakum-Terry- Including the cities of Friona, Bovina, Farwell, Dimmitt, Hart, Muleshoe, Littlefield, Amherst, Olton, Morton, Whiteface, Levelland, Sundown, Denver City, Plains, Brownfield, Meadow, and Wellman 1210 PM CST Sun Dec 13 2020 ...WIND ADVISORY IS CANCELLED... Wind speeds will not increase as much as previously expected. While breezy to windy conditions are expected this afternoon, sustained wind speeds are expected to remain below 30 mph. Thus, the wind advisory has been cancelled. $$
What forecasters said that day
The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Lubbock, TX wrote its last area forecast discussion before this wind advisory went out at Dec 13, 3:17 AM CST, 2 minutes earlier.
Area forecast discussion, Dec 13, 3:17 AM CST, 2 minutes before
Area Forecast Discussion National Weather Service Lubbock TX 317 AM CST Sun Dec 13 2020 .SHORT TERM... Our next winter storm has begun to taking shape this morning and will affect the northern portions of the CWA through the day. Over the past few days this system has most closely resembled the "type-D" pattern from the Vitale/Lambert thesis tempering concerns for particularly high snow across any parts of the CWA. This train of thought continues this morning accompanied by WV imagery illustrating a moisture starved system. Although isentropic ascent and moistening in the atmosphere has resulted in very light precipitation forming across the northern half of the FA this morning, so far there is no indication that any of this precipitaion is reaching the ground. This is likely due to the dry conveyor belt limiting moisture aloft and within the dendritic growth zone. Any precipitation forming is in the lowest levels of the atmosphere. Given this and surrounding observations, snow amounts across the area have not changed. 1 inch or less is still possible across most of the southern Texas Panhandle with heavier amounts posssibly along the rim of Palo Duro Canyon southward towards Silverton where a northeast upslope flow could enhance snowfall and accumulations. No headlines are deemed necessary at this time. A rain snow mix looks likely across the central South Plains and the southeastern Panhandle while rain will be most likely across the southern Rolling Plain. In these area accumulations should be will range from a trace to a few hundreths. Overall and in agreement with the WSSI (Winter Storm Severity Index) only minor and limited impacts can be expected with this system. Outside of the snow this mornings cold front is still progged to bring advisory level winds through mid afternoon out west. A wind advisory will be necessary for the southwestern Panhandle and the western South Plains. This system will quickly exit the area late this afternoon with any wrap around moisture east of us by sunset. A cold night follows as skies clear and temperatures plummet into the teens and twenties. .LONG TERM... Good inter-model agreement is evident through Friday night. x Monday will see low amplitude ridging across the south central CONUS as another storm system makes its way into the Great Basin. The digging trough will make it to the TX/NM state line around sunrise on Tuesday with the core passing through the TX/OK Panhandle region around mid-day. NW flow aloft will then prevail for a few days until an embedded trough passes through the northern Plains Wednesday night. Thereafter, the next Pacific storm will dig into the central part of the country and approach the area Friday night. Thereafter, there are indications of continued low amplitude impulses though the inter-model correlation drops significantly. After a chilly day today, SWRLY surface winds will help temperatures rebound into the 50s on Monday. These winds will back Monday night as the next storm system approaches and lee troughing develops across ERN NM in response to mid level height falls. By sunrise on Tuesday, a cold front will be making its way into the CWFA with strong pressure rises to our NW. This may prove to result in advisory level winds though progged speed magnitudes have diminished somewhat over the last 24 hours. The NBM is hitting on some snow showers / sprinkles for Tuesday afternoon up by CDS though the deterministic signal is less than convincing. Moisture is very limited. Fairly benign weather is expected until another breezy day arrives on Friday with the passage of another trough to our north followed by another shot of cooler air for Friday night. && .LUB WATCHES/WARNINGS/ADVISORIES... Wind Advisory from 9 AM this morning to 3 PM CST this afternoon for TXZ021-022-027-028-033-034-039-040. && 28/26
Hazardous weather outlook, Dec 12, 2:03 PM CST, 13 hours 16 minutes before
Hazardous Weather Outlook National Weather Service Lubbock TX 203 PM CST Sat Dec 12 2020 TXZ021>044-132015- Parmer-Castro-Swisher-Briscoe-Hall-Childress-Bailey-Lamb-Hale-Floyd- Motley-Cottle-Cochran-Hockley-Lubbock-Crosby-Dickens-King-Yoakum- Terry-Lynn-Garza-Kent-Stonewall- 203 PM CST Sat Dec 12 2020 This Hazardous Weather Outlook is for the South Plains, Rolling Plains and the far Southern Texas Panhandle. .DAY ONE...This afternoon and tonight. There is a low probability for widespread hazardous weather. .DAYS TWO THROUGH SEVEN...Sunday through Friday. Generally light snowfall is expected to develop mainly across areas to the north of a Muleshoe to Paducah line between 6 AM and noon Sunday. Accumulations will mostly be less than 1/2 inch, however some localized 1 to 2 inch accumulations are possible, especially for areas from Happy to Silverton. Sustained winds on Sunday may exceed 30 mph for a few hours across the western portions of the extreme southern Texas Panhandle and South Plains. Windy conditions will be possible again on Tuesday.
Nearby
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.